Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2005, 7:00 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 20, 2005, 7:48 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:15 PM MDT | HAIL 1.25 | Broadwater, NE | QUARTER TO HALF DOLLAR SIZE. |
| Jun 20, 7:35 PM MDT | HAIL 4.25 | 8 S Broadwater, NE | MAINLY 1-2 INCH HAIL...A FEW UP TO SOFTBALL SIZE. LOTS OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 210101 SVRCYS NEC033-123-210145- /O.NEW.KCYS.SV.W.0050.050621T0100Z-050621T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 745 PM MDT * AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF CAMP LAKE...OR ABOUT 29 MILES NORTH OF SIDNEY...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP LAKE BY 720 PM MDT MILLER AIRSTRIP BY 745 PM MDT IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4162 10297 4132 10296 4127 10264 4158 10266 $$ RE
3 follow-up statements
000 WWUS55 KCYS 210119 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 718 PM MDT MON JUN 20 2005 NEC033-123-210145- /O.CON.KCYS.SV.W.0050.000000T0000Z-050621T0145Z/ CHEYENNE NE-MORRILL NE- 718 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES... AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 18 MILES SOUTHEAST OF BRIDGEPORT...OR ABOUT 26 MILES NORTH OF SIDNEY...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP LAKE BY 720 PM MDT MILLER AIRSTRIP BY 745 PM MDT HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4162 10297 4132 10296 4127 10264 4158 10266 $$ RE
000 WWUS55 KCYS 210137 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT MON JUN 20 2005 NEC033-123-210145- /O.CON.KCYS.SV.W.0050.000000T0000Z-050621T0145Z/ CHEYENNE NE-MORRILL NE- 735 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES... AT 734 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL WAS LOCATED 7 MILES EAST OF CAMP LAKE...OR ABOUT 28 MILES NORTHEAST OF SIDNEY...MOVING SOUTHEAST AT 20 MPH. SOME WEAKENING WAS INDICATED BUT THE STORM COULD STILL BE PRODUCING LARGE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHEAST OF MILLER AIRSTRIP BY 745 PM MDT LAT...LON 4162 10297 4132 10296 4127 10264 4158 10266 $$
000 WWUS55 KCYS 210148 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 746 PM MDT MON JUN 20 2005 NEC033-123-210156- /O.EXP.KCYS.SV.W.0050.000000T0000Z-050621T0145Z/ CHEYENNE NE-MORRILL NE- 746 PM MDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES EXPIRED AT 745 PM MDT... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. THE STORM WAS STILL STRONG AND WAS LOCATED ALONG THE MORRILL/CHEYENNE COUNTY LINE ABOUT 22 MILES NORTH OF SIDNEY. THE STORM WAS MOVING SOUTHEAST NEAR 20 MPH. LAT...LON 4162 10297 4132 10296 4127 10264 4158 10266 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:05 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 20, 2:05 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT MON JUN 20 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... STRONG INSTABILITY AXIS PERSISTING ACROSS NEBRASKA COUNTIES NORTHEAST INTO CONVERSE COUNTY. A LIGHT NORTHEAST BREEZE IS KEEPING DEWPOINTS INTO THE UPPER 60S TO NEAR 70 IN THESE AREAS. AN OUTFLOW BOUNDARY FROM MORNING CONVECTION IN SOUTH DAKOTA HAS PUSHED SOUTH INTO THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS WELL...CLOSING IN ON ALLIANCE. UPPER LEVEL HIGH PRESSURE HAS KEPT THINGS CAPPED FOR THE MOST PART. ONE LONE STORM DEVELOPED ON COVERGING OUTFLOWS JUST EAST OF AREA...EAST OF CHADRON. MORE CONVECTION TRYING TO FORM OVER BLACK HILLS. THIS AREA WILL HAVE TO BE WATCHED ON LATER SHIFTS. THESE STORMS COULD DRIFT SOUTH ALONG BOUNDARY AND CLIP THE CHADRON AREA LATER THIS EVENING. TUESDAY AND TUESDAY NIGHT STILL LOOKING FAIRLY DRY WITH RIDGING HOLDING ON...DID INTRODUCE AN ISOLATED STORM CHANCE IN THE SOUTHERN MOUNTAINS. BY WEDNESDAY...UPPER HIGH BEGINS TO DRIFT SOUTHEAST. MODELS ADVERTISING INCREASE IN MOISTURE WITH WEAK UPPER LEVEL IMPULSES RIDING UPPER SOUTHWEST FLOW WILL INTERACT WITH LIS OF -2 TO -4. HAVE INTRODUCED CONVECTION BY WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTH AS ADVERTISED BY NAM. OTHERWISE...TEMPERATURES WILL REMAIN HOT...WITH LOWER ELEVATION 90S COMMON. .LONG TERM...FOR THUR...UPPER HIGH WILL BE CENTERED OVER NRN TX. SOME MID LEVEL MOISTURE WRAPPING AROUND THE HIGH PRESSURE WILL MOVE OVER THE AREA...RESULTING IN A SLIGHT CHANCE FOR THUNDERSTORMS. FOR FRIDAY...UPPER TROUGH WILL BE ALONG THE WEST COAST AS THE UPPER HIGH MOVES EAST TO THE MISSISSIPPI VALLEY. MID LEVEL MOISTURE WILL CONTINUE OVER THE AREA AND WITH THE BREAK DOWN OF THE UPPER HIGH OVER THE CWA...WILL MENTION A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FOR THE AREA. ON SAT...SW FLOW CONTS ALOFT AS WEST COAST TROUGH MOVES INLAND. A SHORT WAVE MOVING THROUGH THE FLOW AND OVER THE FORECAST AREA WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS THE CWA. SW FLOW CONTS ALOFT SUN AS THE UPPER TROUGH OVER THE WESTERN U.S. FORMS AN UPPER LOW OVER THE PAC NW. DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE...RESULTING IN DRY AND HOT CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FRIEDERS LONG TERM....CYS
Hazardous weather outlook, Jun 20, 5:14 AM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 514 AM MDT MON JUN 20 2005 NEZ001>003-019>021-054-055-WYZ059>070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 514 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:21 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.